morphine

Morphine Overdose

A morphine overdose can cause death and should be treated medically as soon as symptoms appear. Morphine used for pain relief can lead to unintended consequences such as tolerance, dependence and overdose. Use of the potent opiate painkiller can result in tolerance, meaning the body becomes used to the dose which becomes ineffective. This may cause some to escalate use without a doctor’s approval. An overdose can be intentional or accidental among those with a prescription as well as those who are misusing or abusing morphine. Morphine is an effective pain reliever and often the standard against which other analgesics are measured. It’s marketed under generic and brand names including MS Contin, Oramorph SR, Roxanol and Kadian. Though effective, morphine can cause both physical and psychological dependence, both of which can set in rather quickly.

Morphine Overdose: Signs and Possible Treatments

A morphine overdose occurs when you ingest more of the drug than your body can handle. Overdose can also happen when morphine is used in combination with other substances including alcohol, other prescription medications and illegal drugs. Signs of overdose are numerous and vary by person. Emergency help should be sought immediately if a morphine user experiences any of these symptoms: cold or clammy skin, fluid in the lungs, pinpoint pupils, stupor, difficult or slow breathing, slowed pulse, nausea, vomiting, constipation, flaccid muscles, low blood pressure, extreme fatigue, blue fingernails and lips, spasms of the stomach or intestinal tract, palpitations, coma and death. In treating a morphine overdose, medical professionals will likely perform some of the following emergency procedures: checking for vital signs including blood pressure, breathing rate, pulse and temperature; breathing support, possibly with a tube; fluids given through intravenous administration; a laxative; or giving the patient a medication called a narcotic antagonist to counteract the effects of morphine.

Waismann Method Offers Rapid Morphine Detox

A morphine overdose can happen when patients are using the drug for legitimate purposes. It can also happen among those who are misusing and abusing the drug. In either case, addiction can develop but safe, effective detox is available. The Waismann Method of rapid detox treats morphine addiction in a matter of days with a renowned medical procedure. Our Domus Retreat transitional living facility is also available for those who wish to extend their recovery with biofeedback, group and individual counseling, massage and other holistic treatments. With Waismann and Domus, you never have to worry about your safety or privacy. Our humane approach aims to rebuild dignity and self worth. The medical procedure is performed in an accredited hospital and takes less than two hours. We use intravenous medication to cleanse morphine from patients’ opiate receptors while they are under light sedation administered by board-certified anesthesiologists. The withdrawal phase is accelerated and occurs while patients are sedated. They awake opiate-free without awareness of withdrawal symptoms that occurred. When you don’t have weeks or months to spend in treatment, Waismann will get you back to your life with unparalleled safety and success.

Recent Newsletters
Find Help for Opiate Addiction
Call us today for more information about rapid detox treatment for prescription drug addiction to discuss how Waismann Method treatment can free you from your dependency and get your life back.
(888) 987-4673 - (888) 987-HOPE
Call (310) 205-0808
Call (310) 927-7155 Weekends & Evenings.
Or send us a Contact Waismann Method Treatment
("sent_an_offline_message"); });